MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; SMALL GRASPING RETRACTOR
Model Number 420318-04
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The small grasping retractor instrument has been returned and evaluated by the failure analysis team.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from clevis in the clevis.Root cause of this failure is attributed to a component failure.A review of the site's complaint history does not show any additional complaints related to this product.No image or video was available for review.A review of the instrument log for the 8mm small grasping retractor instrument (pn# 420318-04 lot# n10180108 - 928) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2020 on system # (b)(4) for 0:07:04.The alleged event occurred on the 8th use of the instrument.This complaint is being reported due to the following conclusion: this instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although there was no patient injury, the product malfunction could cause or contribute to an adverse event if the failure were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy surgical procedure, the small grasping retractor instrument had non-intuitive motion and was found to have a broken steel control cable.A backup instrument of the same type was used and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter for additional information; however, no response has been received at this time.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11043066
Report Number2955842-2020-11387
Device Sequence Number2692329
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10180108
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-04
Device Catalogue Number420318
Device Lot NumberN10180108 928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1